News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: natural progesterone causing my cycle to to haywire!!!


 mskitty - Mon Sep 07, 2009 7:28 am

After 16 years of anxiety and some depression, and an ectopic pregnancy, i started getting really sore breasts when i ovulated and so saw a hormone doctor whom told me i had low progesterone and had done for years.
i was ecstatic..and started taking the oral natural progesterone...and felt ok..but as i period drew near (i was a regular 26 day cycle) i started to feel awful..really low of mood...and was told to halve the dose. i also hadnt been told that i would have to come OFF the progesterone to allow my regular period..so i did this on the 35th day of this cycle..and got a really painful period...
after this i went back on the progesterone on day 7 of this cycle...and got another painful period..(AND I MEAN PAINFUL!!)
on day 15 after this, i resumed taking the progesterone...and came off it on the 24th day ...but didnt get my period. shortly after this i got really sore breasts, low mood and anxiety..as well as feeling a little nausea and bloating..(like pregnancy or pms)
i rang my doctor..whom told me to go BACK on the progesterone, even though i hadnt had my period...which i have..but the symptoms havent gone away and i still don't seem to have signs of a period...
help!! i feel lowsy tearful and out of control with anxiety. Not to mention EXCRUCIATING breasts. i cant call my doctor..as she charges fifty dollars for a phone consult..and she probably thinks im being neurotic...(i feel neurotic)
should i increase the level of progesterone i am taking??? any advice would be great here!! my doctor also gave me a natural mood lifter called proxan...but im not sure whether i should take it...i don't take anything for the anxiety.
thanks for your help.
 Debra Van Ness RN - Sat Oct 10, 2009 1:26 pm

What is "natural progesterone"? I was not aware a product existed like this? Is it over the counter? Herbal?

I would suggest you just get rid of that stuff with all the problems you are already having and be sure to consult the doctor no matter what. I would not take the stuff if the doc did not prescribe it. You already have hormone problems and there is no way to know for sure which hormone you need and what dose unless they run some blood work. So just keep it natural and let the symptoms do what they do until you see the doc. Also this could be a menopause problem at the age of 42.
Sounds also like you need something for the anxiety. Alot of what you are describing almost sounds like premenstrual dysphoric disorder or some serious PMS. It could be the first one and not PMS.
Please consult a doc in person and don't take anything the doc does not know about. Alot of the herbal meds are good, but they are really just like taking a drug. Because they are not prescription, many people think they are harmless. But they must be used properly and realize too that they can interact with medicaitons.

Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here